MAUDE Adverse Event Report: STRYKER GMBH PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 TI FOR LEFT HUMERUS 4 HOLE / L99MM; PLATE, FIXATION, BONE

STRYKER GMBH PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 TI FOR LEFT HUMERUS 4 HOLE / L99MM; PLATE, FIXATION, BONE
Catalog Number 627204
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.The ethicon pds cord is a resorbable suture thread, therefore the use of this product with the stryker axsos humeral plate is not recommended.The operative technique instructs, that the use of resorbable suture threads is considered an off-label use with axsos humeral plate.The microscopy analysis of the device revealed slightly chipped edge of the material at the level of one of the suture holes.Further examination showed that the area appears to be shinier, which indicates that the originally anodized surface in this area was compromised after the device left stryker control.The root cause of the chipped material is likely due to the manipulation of the plate during one of the multiple revision surgeries.The subject plate was used for the primary surgery and 3 additional medical interventions during which the plate was not removed from the patient.In all surgeries, the plate remained fixated to the bone, which indicates that in order to reattach the suture threads, a sharp / pointy device had been used.This device most likely has caused the damage of the plate material and in addition may also have contributed to the ripping of the arthrex suture threads.It is important to state that for the primary surgery and the first revision, the suture threads that were used are unknown.Without this information, the root cause for the ripping of the suture threads cannot be determined.A non-conformity report had been opened in order to further investigate and address this issue for more details.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The following event was reported: surgery is indicated by the tearing of cerclage osteosynthesis sutures on two occasions with a horizontal stable-angle proximal humerus plate [from stryker].In depth preparation with delta-split entry.Location of the plate and swabbing of the humerus plate.If the knots are still intact, further preparation will involve cutting through the stitch cerclage.Mobilization of the fragment of the tuberculum majus and encirclement with a total of four fiber wire retraction sutures.The stitches are passed through the holes in the plates and knotted.Two sutures are already tearing.Removal of the plate and a renewed attempt in vitro with one suture.Here again the suture tears.The plate is obviously unsuitable and is therefore replaced with a proximal humerus plate from synthes.The total of four cerclages and knots are now passed through the suture holes.The final x-ray check shows a correctly positioned tuberculum fragment and also a correctly positioned synthes plate.This pi is for the 3rd medical intervention during which the plate was removed.

Brand Name
PROXIMAL LATERAL HUMERUS PLATE AXSOS 3 TI FOR LEFT HUMERUS 4 HOLE / L99MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9244241
Report Number0008031020-2019-01533
Device Sequence Number16794208
Product Code HRS
UDI-Device Identifier07613327091090
UDI-Public07613327091090
Combination Product (Y/N)N
PMA/510(K) Number
K181091
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number627204
Device Lot NumberV10645
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight60